Alert archive / Iowa / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 89, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 19, 2025, 3:28 AM CDT for Floyd County, Mitchell County, Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2025, 3:28 AM CDT (08:28 UTC)
- Expired
- Jul 19, 2025, 4:20 AM CDT
- In force
- 52 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Floyd County, IA, Mitchell County, IA
The radar
The La Crosse radar (KARX), 146 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
751 WUUS53 KARX 190828 SVRARX IAC067-131-190930- /O.NEW.KARX.SV.W.0089.250719T0828Z-250719T0930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service La Crosse WI 328 AM CDT Sat Jul 19 2025 The National Weather Service in La Crosse has issued a * Severe Thunderstorm Warning for... Mitchell County in north central Iowa... Floyd County in north central Iowa... * Until 430 AM CDT. * At 327 AM CDT, severe thunderstorms were located along a line extending from near Lyle to near Nora Springs to near Clear Lake, moving southeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Severe thunderstorms will be near... Nora Springs and St. Ansgar around 335 AM CDT. Rudd around 340 AM CDT. Osage, Rockford, and Stacyville around 345 AM CDT. Floyd around 350 AM CDT. Charles City and Marble Rock around 355 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4350 9303 4350 9255 4291 9255 4291 9302 TIME...MOT...LOC 0827Z 298DEG 33KT 4348 9304 4320 9310 4309 9337 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ JSB
8 follow-up statements
214 WWUS53 KARX 190835 SVSARX Severe Weather Statement National Weather Service La Crosse WI 335 AM CDT Sat Jul 19 2025 IAC067-131-190930- /O.CON.KARX.SV.W.0089.000000T0000Z-250719T0930Z/ Mitchell IA-Floyd IA- 335 AM CDT Sat Jul 19 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR MITCHELL AND FLOYD COUNTIES... At 334 AM CDT, severe thunderstorms were located along a line extending from near Lyle to Nora Springs to 7 miles south of Mason City Municipal Airport, moving southeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. These severe storms will be near... Nora Springs, St. Ansgar, and Rudd around 340 AM CDT. Osage, Rockford, and Stacyville around 345 AM CDT. Other locations in the path of these severe thunderstorms include Charles City, Floyd, Marble Rock, Riceville and Nashua. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4350 9303 4350 9255 4291 9255 4291 9302 TIME...MOT...LOC 0834Z 298DEG 33KT 4345 9297 4317 9303 4306 9330 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ JSB
694 WWUS53 KARX 190841 SVSARX Severe Weather Statement National Weather Service La Crosse WI 341 AM CDT Sat Jul 19 2025 IAC067-131-190930- /O.CON.KARX.SV.W.0089.000000T0000Z-250719T0930Z/ Mitchell IA-Floyd IA- 341 AM CDT Sat Jul 19 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR MITCHELL AND FLOYD COUNTIES... At 340 AM CDT, severe thunderstorms were located along a line extending from near Lyle to near Nora Springs to near Rockwell, moving southeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. These severe storms will be near... Osage, St. Ansgar, Rockford, Stacyville, and Rudd around 345 AM CDT. Floyd around 355 AM CDT. Other locations in the path of these severe thunderstorms include Charles City, Marble Rock, Riceville and Nashua. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4350 9303 4350 9255 4291 9255 4291 9302 TIME...MOT...LOC 0840Z 297DEG 33KT 4346 9291 4315 9298 4304 9325 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ JSB
346
WWUS53 KARX 190854
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
354 AM CDT Sat Jul 19 2025
IAC067-131-190930-
/O.CON.KARX.SV.W.0089.000000T0000Z-250719T0930Z/
Mitchell IA-Floyd IA-
354 AM CDT Sat Jul 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR MITCHELL AND FLOYD COUNTIES...
At 348 AM CDT, severe thunderstorms were located along a line
extending from Stacyville to Osage to Rudd to near Rockwell, moving
southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Charles City, Rockford, Floyd, and Marble Rock around 355 AM CDT.
Riceville around 400 AM CDT.
Other locations in the path of these severe thunderstorms include
Nashua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4350 9303 4350 9255 4291 9255 4291 9302
4326 9303
TIME...MOT...LOC 0848Z 299DEG 37KT 4346 9279 4327 9278 4311 9290 4301
9316
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JSB349
WWUS53 KARX 190854 RRA
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
354 AM CDT Sat Jul 19 2025
IAC067-131-190930-
/O.CON.KARX.SV.W.0089.000000T0000Z-250719T0930Z/
Mitchell IA-Floyd IA-
354 AM CDT Sat Jul 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR MITCHELL AND FLOYD COUNTIES...
At 353 AM CDT, severe thunderstorms were located along a line
extending from near Stacyville to 7 miles southwest of Riceville to
near Osage, Rudd, and Rockford, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Charles City, Riceville, Floyd, and Marble Rock around 400 AM CDT.
Other locations in the path of these severe thunderstorms include
Nashua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4350 9288 4350 9255 4291 9255 4291 9302
4320 9303 4331 9296
TIME...MOT...LOC 0853Z 307DEG 32KT 4349 9276 4331 9269 4324 9279 4308
9284 4302 9301
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JSB035
WWUS53 KARX 190901
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
401 AM CDT Sat Jul 19 2025
IAC067-131-190930-
/O.CON.KARX.SV.W.0089.000000T0000Z-250719T0930Z/
Mitchell IA-Floyd IA-
401 AM CDT Sat Jul 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR MITCHELL AND FLOYD COUNTIES...
At 400 AM CDT, severe thunderstorms were located along a line
extending from near Stacyville to 7 miles southwest of Riceville to
near Floyd, Charles City, and Marble Rock, moving southeast at
35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Charles City, Riceville, Floyd, and Marble Rock around 405 AM CDT.
Other locations in the path of these severe thunderstorms include
Nashua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4350 9288 4350 9255 4291 9255 4291 9302
4320 9303 4323 9286
TIME...MOT...LOC 0900Z 307DEG 32KT 4345 9269 4327 9262 4320 9273 4304
9278 4298 9295
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JSB839
WWUS53 KARX 190908
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
408 AM CDT Sat Jul 19 2025
IAC067-131-190930-
/O.CON.KARX.SV.W.0089.000000T0000Z-250719T0930Z/
Mitchell IA-Floyd IA-
408 AM CDT Sat Jul 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR EASTERN MITCHELL AND FLOYD COUNTIES...
At 407 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Stacyville to near Elma, Floyd,
Charles City, and Marble Rock, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Charles City, Riceville, and Marble Rock around 410 AM CDT.
Nashua around 415 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4349 9283 4350 9255 4291 9255 4291 9302
4317 9300 4322 9274
TIME...MOT...LOC 0907Z 307DEG 32KT 4348 9268 4324 9256 4316 9266 4301
9271 4297 9292
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JSB775
WWUS53 KARX 190915
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
415 AM CDT Sat Jul 19 2025
IAC067-131-190930-
/O.CON.KARX.SV.W.0089.000000T0000Z-250719T0930Z/
Mitchell IA-Floyd IA-
415 AM CDT Sat Jul 19 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR EASTERN MITCHELL AND FLOYD COUNTIES...
At 414 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Riceville to near Elma, Charles
City, Nashua, and Marble Rock, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Nashua and Riceville around 420 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4349 9283 4350 9255 4291 9255 4291 9296
4313 9282 4322 9269
TIME...MOT...LOC 0914Z 307DEG 32KT 4344 9261 4320 9249 4313 9259 4297
9265 4293 9286
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JSB379
WWUS53 KARX 190920
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
420 AM CDT Sat Jul 19 2025
IAC067-131-190929-
/O.CAN.KARX.SV.W.0089.000000T0000Z-250719T0930Z/
Mitchell IA-Floyd IA-
420 AM CDT Sat Jul 19 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MITCHELL AND FLOYD
COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
&&
LAT...LON 4349 9283 4350 9255 4291 9255 4291 9296
4313 9282 4322 9269
TIME...MOT...LOC 0917Z 298DEG 33KT 4342 9257 4318 9245 4311 9255 4295
9261 4291 9282
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:20 AM CDT, 1 hour 8 minutes earlier. Its key messages:
- Thunderstorms bringing heavy rain and gusty winds this morning predominately west of US63.
- More progressive pattern favored into next week, with multiple chances of precipitation.
- Trending warmer by middle of next week, with persistent ridging across the central CONUS.
Area forecast discussion, Jul 19, 2:20 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 220 AM CDT Sat Jul 19 2025 .KEY MESSAGES... - Thunderstorms bringing heavy rain and gusty winds this morning predominately west of US63. - More progressive pattern favored into next week, with multiple chances of precipitation. - Trending warmer by middle of next week, with persistent ridging across the central CONUS. && .DISCUSSION... Issued at 218 AM CDT Sat Jul 19 2025 This morning into Today: Thunderstorms this morning, another chance this afternoon across southern Wisconsin. As was suspected yesterday, the lack of better synoptic forcing has the ongoing thunderstorms across central and southern MN struggling. Short-term trends have had additional showers developing ahead and east of these storms with the LLJ feeding additional moisture into the area. The last few HRRR runs have waffled back and forth a bit on the eastward extent of thunderstorms, with the latest run not bringing much storms east of I35. Recent radar trends would agree with these storms already reaching I90 and remaining west of I35 as the storms progress south into the better instability. It would seem that if storms don't begin to fire across SE MN in the next hour or two, the chances drop off significantly as ongoing storms drop south through the LLJ. I'm trending the PoPs this morning closer to an ARW/HRRR solution as it has handled the ongoing convection the best among CAM members. This would bring the ongoing convection across sern MN into NE Iowa. As day begins to break, these models want to bring convection closer towards the Mississippi River, potentially into Grant County. Meanwhile, ongoing showers are expected to continue to move through central Wisconsin along the WI29 corridor as there is better synoptic forcing northward through the overnight period. Latest models aren't as keen on afternoon convection across parts of southern WI later today, but have kept a few slight chances (20%) along and south of the Wisconsin River as a frontal boundary drops south through the area. Sunday: Low Rain Chances (20%) South The frontal boundary moving through today stalls across IA with our area on the cooler side of this stagnant boundary. Meanwhile, a developing ridge begins to take hold across the central CONUS. This will bring a chance (15 to 30%) of showers and thunderstorms south of I90 towards this stationary frontal boundary. Dewpoints along and south of I90 will be in the mid 60s, with upper 50s to 60 along and north of I94 across central and northern Wisconsin. Next Week: Becoming Active with Increasing Temps through the Week An amplifying ridge across the central CONUS takes hold on Monday as troughing develops across the Pacific NW. A series of waves are progged to eject from this Pacific NW trough and ride along the ridge axis across the Upper Midwest through the middle of next week, bringing multiple chances of precipitation across the area. Global ensembles have gotten closer in line with each other, with minimal differences in 500mb heights through at least Wednesday this week. This places the Upper Midwest within an enhanced precipitation track through the middle of week before ensembles suggest this ridge axis retrogrades westward towards the Rockies. While medium range ensemble members are all in agreement for the overall pattern evolution, the finer details of just how warm and where the best precipitation chances set up should begin to come into better picture over the next couple of days. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1226 AM CDT Sat Jul 19 2025 As an area of thunderstorms move in from the west this morning, ceilings will fall through MVFR, potentially into IFR, by daybreak with abundant low-level moisture building beneath a low-level inversion. Thunderstorms are most likely along and west of the Mississippi and then north of I94 across central Wisconsin. Where thunderstorms move though, expect periods of IFR vis and cigs. Lingering low-level moisture this morning will lead a period of low ceilings of high-end IFR to low-end MVFR until daytime mixing brings a return to VFR around 18Z or so. Look for southerly winds overnight to become northerly through the day as a frontal boundary pushes through the area. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...JAW AVIATION...JAW
Hazardous weather outlook, Jul 19, 2:35 AM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 235 AM CDT Sat Jul 19 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-201100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 235 AM CDT Sat Jul 19 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms will be possible this morning. A few of these storms could be strong to severe in northeast Iowa and southwest Wisconsin. The main threats are hail and damaging winds. In addition, heavy rain may cause localized flooding south of Interstate 90. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
In the hours before
Special weather statement, Jul 19, 3:17 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service La Crosse WI
317 AM CDT Sat Jul 19 2025
IAZ008-018-190915-
Floyd IA-Mitchell IA-
317 AM CDT Sat Jul 19 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT MITCHELL AND FLOYD
COUNTIES THROUGH 415 AM CDT...
At 315 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Northwood to near Manly to near Garner.
Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
St. Ansgar around 330 AM CDT.
Rudd around 335 AM CDT.
Osage and Rockford around 340 AM CDT.
Floyd around 350 AM CDT.
Charles City and Marble Rock around 355 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4350 9303 4350 9255 4291 9255 4291 9302
TIME...MOT...LOC 0815Z 298DEG 33KT 4350 9318 4325 9322 4310 9352
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:17 AM CDT | Special Weather Statement | ARX | Floyd, Mitchell | 58 min |
| Jul 19, 4:31 AM CDT | Special Weather Statement | ARX | Chickasaw, Fayette, Howard | 59 min |
| Jul 19, 5:29 AM CDT | Special Weather Statement | ARX | Clayton, Fayette | 61 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.